Log in
AF Association
16,434 members19,552 posts

eliquis

I, would like to read from people that are taking Eliquis about indications , age ,side effects.

When I was on baby aspirin my hematocrit became low and reversed when I stopped the aspirin.

18 Replies
oldestnewest

I have been taking eliquis apixaban for two years iam 72 years young I have had no side effects

2 likes
Reply

No problems at all with apixaban (Eliquis). Taking it for over a year.

2 likes
Reply

Have been taking Apixaban since August this year. Am 69 and have not had any side effects

1 like
Reply

I am 52 and have taken since July when diagnosed with AF. No problems at all. Heather

1 like
Reply

I am 63 and have been taking Apixaban (Eliquis) for 18 months. I have had no problems whatsoever and can't thank the cardiologist enough who took me off warfarin. Patricia.

2 likes
Reply

I'm 71 and have been taking Apixaban for 2 years without any obvious side effects.

1 like
Reply

Iam 77 and have been taking Apixaban/Eliquis, since July after years of Warfarin.I saw my GP on Monday last and as I walked into the the consulting room he said 'you look in such good shape'. He is in his early 40s and has never said this before. I do feel great on Apixaban .It was a great relief in so many ways to take this drug and not Warfarin. Go for it.

3 likes
Reply

I'm 58 and have been taking Apixaban since the end of August. I don't have any side effects that I'm aware off.

Reply

My husband has experienced a lot of stiffness and joint pain especially in his lower back. This started after about 2 weeks on Eliquis and is increasing. He is being treated for a DVT and hopes to get off the medicine in a month.

1 like
Reply

I am 52 and have taken Eliquis for nearly six months with no side effects at all. I don't like taking Eliquis because as far as I understand it there is no antidote for it i.e. a good bang to the head could cause significant problems.

2 likes
Reply

I think those taking an anticoagulant are only at slightly greater risk than 'normal' people and external bleeding can be fairly well controlled unless the blood is really flowing in which case anyone is in serious danger. A really good bang to the head can be fatal if your blood is normal. Personally - and somewhat to my surprise - I don't feel worried about being on Rivaroxaban.

2 likes
Reply

Pretty sure aspirin and Eliquis work on different principles. When on Eliquis, I bruised easily but otherwise no other side effects I was aware of.

1 like
Reply

I am 69 and have been on eliquis for 8 months, no side effects.

1 like
Reply

Thank you ALL for your fast replies.It gives me courage to ask for Eliquis-apixaban RX.

1 like
Reply

Glad to see a good report for Eliquis. I just started on it 12/29/2015. I understand from news sources that there will be an antidote mid 2016. Also when they say if you stop taking this drug you could suffer a stroke. Question, is this due to the drug withdrawal or due to your changes of getting a stroke are greater when you are not on a blood thinner?

Reply

This too, was one of my concerns when beginning the eliquis; but, alas four doctors advised me to take it as the aspirin was just not going to be as effective with my recurrence of af. I had no symptoms of af for 3 years, and was on aspirin. The ugly af beast reared its head, returning with a vengeance - this upon my doctor increasing my atenolol. So, I opted for switching to the eliquis for better protection against heart attack/stroke. The doctors have told me that I am better off by taking it, than without it. In researching the statistics and comparisons, the eliquis is a few percentage points higher and more effective than aspirin. In addition, eliquis studies were halted prior to completion (sorry, can't remember why) therefore, the studies and comparisons and results are rather inconclusive. It is all a gamble unfortunately, when it comes down to the home stretch. I think that if one is taking blood thinning therapy and stops for any reason, the increase in risk of stroke is much greater; especially if afib exists often.

Reply

I admit, I was PETRIFIED to begin eliquis. For the first two weeks, I noticed extremely needle-like headaches which subsided and now have totally disappeared. In addition, I seem to have strange itching up to 30 minutes after I take the medicine; it subsides. No unusual bleeding, in fact, bleeding when minor scrapes and scratches seem to be less than with the 325mg aspirin I had been on daily for 3 years. I am being more careful about accidents (falling, minor cuts etc) though, just think it is an overall good idea when on blood thinning therapy.

Reply

I am on Eliquis for life from a dvt/pulmonary embolism. I have been taking it for 10 months. I still get light headed, insomnia, pain in legs, tiredness,and fatigue. My doc said it is not from the Eliquis. He said it is my body deconditioning from a near death experience. Do the side effects ever get better? Has anyone had a reoccurrence of pulmonary embolism while on Eliquis? Also, the price of Eliquis is exorbitant. Anyone found a reasonable price please let me know. I also have swollen feet and ankles. Doctor does not want me to go for lymphedema treatment on my legs.

Reply

You may also like...